Loading ...
Sorry, an error occurred while loading the content.
 

Re: [GIWorld-Hepatitis] itching---this turned into a novel

Expand Messages
  • Tatezi
    Wow, Tammie, you are doing really well. Give yourself a pat on the back! Can t help you with the itching, I didn t have that problem. My hair did thin out and
    Message 1 of 7 , Nov 7, 2004
      Wow, Tammie, you are doing really well. Give yourself a pat on the back!

      Can't help you with the itching, I didn't have that problem. My hair did thin out and like you, I only noticed after a shower when there was hair on the tub. I lost my underarm and most of my leg hair during my first round of treatment...and it never grew back. But my head hair seems to have filled out...and my eyebrows are back again.

      As to your doctor, he should be monitoring your blood on a monthly basis. The CBC, platelets and thyroid should be closely monitored. You platelets are your clotting factor and if they get too low, you can have bleeding problems. According to the materials that come with pegasys, if they reach 50,000 you need to go on half doses of the interferon and at 40,000 you need to be pulled from treatment. Low white cells lead to anemia so if you are feeling any breathlessness you could very well be anemic. For that they cut the ribavarinn dose by one pill a day. When I started having low platelets and anemia, they monitored my blood every week. And the thyroid...it is quite common on treatment for your thyriod to go. Fatigue is real common with hypothroidism and if you are like me, you blame it on treatment. Mine was thyroid related and I kept ignoring the fatigue because I blamed it on treatment. That is why you need regular monitoring of your blood.

      Neither time I was on treatment, did I have to see a mental health specialist...I've not heard of that being required. At the start of treatment I went on antidepressents and when the anger started bubbling up, we increased my dosage and that seemed to take care of the problem.

      That's the best I can help you with. I'm so glad you are handling this so well....and again, pat yourself on the back!

      Tatezi

      [Non-text portions of this message have been removed]
    • tammster62
      Thanks for the advice. I will look for the bag balm and the other stuff mentioned. The hair loss doesn t really bother me because I know that should grow
      Message 2 of 7 , Nov 7, 2004
        Thanks for the advice. I will look for the bag balm and the other
        stuff mentioned. The hair loss doesn't really bother me because I
        know that should grow back...it is the itching that drives me crazy.
        As for the blood tests, I go at least every 3 weeks to be tested. I
        have low white and red counts. I have been taking Epogen for the red
        count since about 2 weeks into the treatments and I take the Neupogen
        when the white counts go too low. I was on it for 6 weeks last time
        and have been on it for 4 weeks this time. I don't like that one. It
        makes me hurt pretty bad. BUT, I can keep going so that is what
        counts.
        And yes, I know that I am very, very blessed. I have not had any
        sides that I could not handle. I hurt pretty bad some times but it
        passes. I itch and it drives me crazy, but I can get some relief from
        that. There are some others but once again, they are completely
        manageable.
        One of the things that I was really worried about was the anger, and
        so far that really hasn't surfaced. I tend to be have a little worse
        pms problems, but it doesn't last long and I try to be very aware of
        it.
        All in all, I have had an easy time of it and am thankful.
        Keep you chin up. It doesn't change the situation if you are laughing
        or crying...laughing just makes you feel better :)
        <><TammieD><>
      • Shshonee (Alley)
        I used that lac hydrin lotion on my skin, didn t do a thing. Used oatmeal baths, oils, you name it, I used it. A lot depends on what is causing the itching as
        Message 3 of 7 , Nov 7, 2004
          I used that lac hydrin lotion on my skin, didn't do a thing. Used oatmeal baths, oils, you name it, I used it. A lot depends on what is causing the itching as to what will help it.

          If over the counter doesn't help, see a doc.

          Alley

          [Non-text portions of this message have been removed]
        Your message has been successfully submitted and would be delivered to recipients shortly.